Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 25, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 11, 2016, 3:49 AM MDT. It took effect at Oct 11, 2016, 1:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2016, 3:49 AM MDT (09:49 UTC)
- In effect from
- Oct 11, 2016, 1:00 PM MDT
- Expired
- Oct 11, 2016, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
783 WWUS75 KPIH 110949 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 349 AM MDT TUE OCT 11 2016 IDZ021-112100- /O.UPG.KPIH.FZ.A.0002.161012T0900Z-161012T1500Z/ /O.NEW.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/ /O.NEW.KPIH.WI.Y.0025.161011T1900Z-161012T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 349 AM MDT TUE OCT 11 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING...WINDS WILL INCREASE DURING THE DAY, PEAKING BETWEEN 1 PM AND SUNSET. AT OR BELOW FREEZING TEMPERATURES ARE EXPECTED BETWEEN 3AM TONIGHT AND 9AM WEDNESDAY. * WINDS...WEST TO SOUTHWEST AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH. * TEMPERATURES...25 TO 31 DEGREES. * IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. * LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT AND ABERDEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-112100- /O.UPG.KPIH.HZ.A.0001.161012T0900Z-161012T1500Z/ /O.NEW.KPIH.HZ.W.0001.161012T0900Z-161012T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 349 AM MDT TUE OCT 11 2016 ...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...24 TO 29 DEGREES. * IMPACTS...CONSIDER HARVESTING ANY PRODUCE REMAINING IN THE GARDEN. TEMPERATURES THIS COLD REPRESENT A HARD FREEZE AND CAN KILL ANY FREEZE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ017-112100- /O.UPG.KPIH.FZ.A.0002.161012T0900Z-161012T1500Z/ /O.NEW.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN 349 AM MDT TUE OCT 11 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...27 TO 32 DEGREES. * IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
334 WWUS75 KPIH 111944 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 144 PM MDT TUE OCT 11 2016 IDZ021-120200- /O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/ /O.CON.KPIH.WI.Y.0025.000000T0000Z-161012T0200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 144 PM MDT TUE OCT 11 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * IMPACTS/TIMING...WINDS WILL CONTINUE...DIMINISHING AROUND SUNSET. AT OR BELOW FREEZING TEMPERATURES ARE EXPECTED BETWEEN 3AM TONIGHT AND 9AM WEDNESDAY. * WINDS...WEST TO SOUTHWEST AROUND 30 MPH WITH GUSTS TO AROUND 40 MPH. * TEMPERATURES...25 TO 31 DEGREES. * IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. * LOCATIONS...POCATELLO...AMERICAN FALLS...BLACKFOOT AND ABERDEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-120200- /O.CON.KPIH.HZ.W.0001.161012T0900Z-161012T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 144 PM MDT TUE OCT 11 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * TEMPERATURES...24 TO 29 DEGREES. * IMPACTS...CONSIDER HARVESTING ANY PRODUCE REMAINING IN THE GARDEN. TEMPERATURES THIS COLD REPRESENT A HARD FREEZE AND CAN KILL ANY FREEZE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ017-120200- /O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN 144 PM MDT TUE OCT 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * TEMPERATURES...27 TO 32 DEGREES. * IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
608 WWUS75 KPIH 120100 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 700 PM MDT TUE OCT 11 2016 IDZ021-121200- /O.CAN.KPIH.WI.Y.0025.000000T0000Z-161012T0200Z/ /O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 700 PM MDT TUE OCT 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. * TEMPERATURES...25 TO 31 DEGREES. * IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ020-121200- /O.CON.KPIH.HZ.W.0001.161012T0900Z-161012T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 700 PM MDT TUE OCT 11 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * TEMPERATURES...24 TO 29 DEGREES. * IMPACTS...CONSIDER HARVESTING ANY PRODUCE REMAINING IN THE GARDEN. TEMPERATURES THIS COLD REPRESENT A HARD FREEZE AND CAN KILL ANY FREEZE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ017-121200- /O.CON.KPIH.FZ.W.0003.161012T0900Z-161012T1500Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN 700 PM MDT TUE OCT 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... * TEMPERATURES...27 TO 32 DEGREES. * IMPACTS...TAKE STEPS TO PROTECT FREEZE AND FROST SENSITIVE PLANTS BY PLACING A BLANKET OVER THEM OR BRINGING THEM INSIDE. THESE CONDITIONS WILL DAMAGE OR KILL ANY SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:26 AM MDT, 23 minutes earlier.
Area forecast discussion, Oct 11, 3:26 AM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 326 AM MDT TUE OCT 11 2016 .SHORT TERM...Today through Wednesday. As a upper low swings over the northern Rockies today, most of showers should eventually shift into the eastern highlands with a few possible across the southern highlands. Rain and high mountain snow amounts will be on the light side. As a cold front drops south over the Divide this afternoon, west to southwest winds crank up ahead of it. Sustained winds of 25-30mph with gusts around 40mph are expected especially across the Lower Snake Plain and adjacent highlands. We will issue a WIND ADVISORY for those areas. It still remains to be seen if we have blowing dust but certainly can't rule it out. By tonight, the winds and clouds are out of here. The cold front will continue to drop south and allow cold air to settle in for the night. It will be downright cold with the first widespread freeze of the fall likely and many areas seeing a hard freeze (outside of higher valleys). We will convert all watches to warnings based on the forecast. Dry but cooler conditions will continue tomorrow. Higher clouds will begin moving in from the west Wednesday night. That along with increasing south winds south of the Snake River, should mean a warmer night. That said, the Upper Snake Plain may see another freeze. Keyes .LONG TERM...Thursday through next Monday. Storm #1 moves in late Thursday and continues through Friday night. This one, as well as the others coming Sunday and Tuesday, will have plenty of Pacific moisture with it. In fact at some point, we should see the remnants of Typhoon Songda infused in the moisture train. Getting back to the first event, through Thursday night pretty all of the moisture falls from Shoshone north through Stanley and the Sawtooths and around Island Park. This is due to very strong southwest flow and upslope conditions. Other areas may see a few pockets of light rain. That storm itself crosses over Idaho on Friday, spreading precipitation across the rest of the area. Things slowly dry out Friday night with some lingering showers especially in the Sawtooths and along the Wyoming border. Snow levels until the very end stay in the 8500-9000ft range in the central mountains and around Island Park, and 9000-10000ft elsewhere. Friday night, they drop to 7000-8000ft across the north and 8000-9000ft closer to the Utah border. The big winners in terms of moisture will be the Island Park area with 0.50-0.75" and from Shoshone northward with 0.75-1.75" of moisture. Snowfall is expected to be light except in the central mountains above 8500ft where SEVERAL INCHES of wet snow are possible. Impacts to travel will be minimal even for Galena Summit it appears right now. People in the backcountry though will need to be ready for much colder weather and wet/snowy conditions. There will be plenty of wind areawide, so it will feel even cooler that what it actually is especially higher up. We see a lull in the action for Saturday except in some of the mountainous areas with the next storm arriving Saturday night and Sunday. Again, plenty of moisture will fall especially in the highlands due to strong upslope conditions. Snow levels will be high, but just a little lower in the 7500-9500ft range. We repeat the cycle Monday and Tuesday with a short break followed by another storm. Keyes && .AVIATION...A low pressure trough will work ESE through the NRN Rockies today bringing a modest threat of showers to KDIJ and windy conditions to KIDA, KPIH, and KBYI through sundown. Near MVFR CIGS and perhaps even a lightning strike may develop in the showers over KDIJ through the afternoon otherwise VFR mid to upper level cloud cover is anticipated at the remaining terminals today with rapid clearing overnight. Huston && .FIRE WEATHER...Early morning satellite imagery was showing a low pressure trough digging ESE across the NRN Rockies while the regional radar loop was showing isolated showers embedded in the WSW flow out ahead of the trough over SE Idaho. Numerical models continue to drive the upper trough ESE across Montana and into the Idaho/Wyoming border region this afternoon while the isolated shower activity transitions from the CNTRL mountains into the ERN Highlands. The main impact of the passing trough will likely be the windy conditions throughout the Snake River Plain/ERN Magic Valley and SE Highlands this afternoon into early this evening. The trough will work further east into the Dakotas this evening with rapid clearing from the west followed by temperatures plunging into the teens in the mountains and upper 20s within the Snake River Plain later tonight. After the frosty start Wednesday morning, daytime highs will slowly rebound to near normal (50's in the mountains and lower 60's in the Snake Plain) Wednesday afternoon and above normal for Thursday as the next Pac storm system sets up off the NW coast. After Thursday, the pattern turns wet and windy with near seasonable (cooler) temperatures as a series of storm systems sweep across the NW states Friday, Sunday, and Tuesday night resulting in valley rain and higher mountain snowfall. Huston && .PIH Watches/Warnings/Advisories... Freeze Warning from 3 AM to 9 AM MDT Wednesday for IDZ017-021. Wind Advisory from 1 PM this afternoon to 8 PM MDT this evening for IDZ021. Hard Freeze Warning from 3 AM to 9 AM MDT Wednesday for IDZ020. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 6:45 PM MDT | Freeze Watch | PIH | 9 hr | |
| Oct 10, 6:45 PM MDT | Hard Freeze Watch | PIH | 9 hr | |
| Oct 11, 3:49 AM MDT | Freeze Warning | PIH | 29 hr | |
| Oct 11, 3:49 AM MDT | Hard Freeze Warning | PIH | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.